MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effect of occlusion is listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use as a known patient effect.It was reported by the account that during inflation, the bdc was overinflated to 26 atmospheres (atms).It should be noted that the coronary dilatation catheters (cdc), nc trek, rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek device is 18 atm; therefore, rbp was exceeded.The investigation was unable to determine a conclusive cause for the reported failure to deflate, however, the reported unexpected medical intervention appears to be related to circumstances of the procedure.Factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.A conclusive cause for the reported patient effect of occlusion and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the circumflex coronary artery.The 3.0x12 mm nc trek balloon dilatation catheter (bdc) was inflated once to 26 atmospheres and the contrast mix was 50/50.The balloon did not deflate at all after dilatation.The device was withdrawn inflated and occlusion of the coronary artery occurred.The occlusion was treated with a 3.5x12 mm nc balloon and a stent.The was patient was fine and they were discharged from the hospital.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15249147
Report Number2024168-2022-08877
Device Sequence Number20456433
Product Code LOX
UDI-Device Identifier08717648151866
UDI-Public08717648151866
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number1012449-12
Device Catalogue Number1012449-12
Device Lot Number20326G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown